MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.Visual inspection found that the reload switch was dislodged from the reload tail.The dislodged switch was returned with the reload.The reload was found to have a detached fragment.The reload switch became dislodged from the tail of the reload.The switch was returned.The root cause of this failure is attributed to user.The reload was found to have cartridge damage.The damage was found at the proximal end near the reload tail.There was no material missing.The reload was found to have staples missing from the reload pockets at the proximal end.The reload was missing a total of twelve staples.This failure typically occurs when an attempt is made to install the reload into the instrument jaws without using the installation tool.The root cause of this failure is attributed to mishandling/misuse.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, the endowrist 30 white reload had a piece of metal that was attached to the base break off when the customer was attempting to attach it to the instrument.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive followed up and obtained additional information.No fragment fell inside the patient.There was no patient injury.No patient demographic information was available.No images or video recordings available for review.Initial findings were confirmed.The reload was returned with a dislodged switch.The switch was dislodged from the tail but was returned with the reload.The reload was also observed with minor cartridge damage to the area of the tail that connects to the rest of the reload body.The reload was also observed to be missing staples from the proximal end of the reload.7 of the most proximal staples were missing from the left side of the cartridge, while 4 of the most proximal staples were missing from the right side of the cartridge.The probable root cause of the reported complaint can be attributed to an improper reload installation.This can happen during the reload installation process when the installation tool was not used or became separated from the reload body during the process.This may result in improper alignment of the reload tail within the instrument channel.Proper use of the installation tool ensures correct alignment of the reload within the instrument channel and prevents staples from deploying prematurely or damage to the reload components.This issue can be resolved by using an alternate reload to complete the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22948721
Report Number2955842-2025-36097
Device Sequence Number8260390
Product Code NAY
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)K13241031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberK13241031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown